Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 8, 2014, 1:51 PM MST for 4 counties in Wyoming. It took effect at Nov 9, 2014, 1:25 PM MST. It was in force for 14 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 8, 2014, 1:51 PM MST (20:51 UTC)
- In effect from
- Nov 9, 2014, 1:25 PM MST
- Expired
- Nov 10, 2014, 3:07 AM MST
- In force
- 14 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 2:16 PM MST | NON-TSTM WND GST 58 | 1 Se Elk Mountain 12ese, WY | |
| Nov 9, 3:05 PM MST | NON-TSTM WND GST 50 | 5 Nw Arlington, WY | MESONET STATION 5 NW ARLINGTON - WAGONHOUND /WY21/ |
| Nov 9, 3:06 PM MST | NON-TSTM WND GST 63 | 4 Sse I-80 Exit 279, WY | |
| Nov 9, 3:20 PM MST | NON-TSTM WND GST 57 | Skyline, WY | MESONET STATION SKYLINE /KSKL/ |
| Nov 9, 3:28 PM MST | NON-TSTM WND GST 57 | 14 Nne Centennial, WY | MESONET STATION 15 NNE CENTENNIAL - STROUSS HILL /WY25/ |
| Nov 9, 3:34 PM MST | NON-TSTM WND GST 51 | 7 Nw Elk Mountain, WY | MESONET STATION 7 WNW ELK MOUNTAIN - HALLECK RDG /WY18/ |
| Nov 9, 3:35 PM MST | NON-TSTM WND GST 52 | 1 Nnw Arlington, WY | MESONET STATION ARLINGTON /KARL/ |
| Nov 9, 3:36 PM MST | NON-TSTM WND GST 51 | 2 E Arlington, WY | MESONET STATION 2 ESE ARLINGTON - ARLINGTON EAST /WY23/ |
| Nov 9, 3:38 PM MST | NON-TSTM WND GST 50 | 5 Nw Arlington, WY | MESONET STATION 5 NW ARLINGTON - WAGONHOUND /WY21/ |
| Nov 9, 3:39 PM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | MESONET STATION 7 ESE ARLINGTON - COOPER COVE /WY24/ |
| Nov 9, 6:31 PM MST | NON-TSTM WND GST 48 | W I-80 Exit 297, WY | |
| Nov 9, 6:31 PM MST | NON-TSTM WND GST 60 | 3 Nw I-80 Exit 255, WY | SUSTANED WIND 45 MPH. |
| Nov 9, 6:31 PM MST | NON-TSTM WND GST 60 | 3 Nw I-80 Exit 255, WY | |
| Nov 9, 6:36 PM MST | NON-TSTM WND GST 56 | 3 Ese Elk Mountain, WY | |
| Nov 9, 6:40 PM MST | NON-TSTM WND GST 53 | 1 Nw I-80 Exit 279, WY | |
| Nov 9, 6:55 PM MST | NON-TSTM WND GST 51 | Elk Mountain, WY | |
| Nov 9, 8:06 PM MST | NON-TSTM WND GST 63 | 4 Sse I-80 Exit 279, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326 WWUS75 KCYS 082051 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 151 PM MST SAT NOV 8 2014 ...STRONG GUSTY WINDS LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING... .AN APPROACHING ARCTIC COLD FRONT WILL RESULT IN A STRENGTHENING LOW LEVEL PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING ON SUNDAY. THIS WILL CAUSE WINDS TO INCREASE...ESPECIALLY IN WIND PRONE AREAS OF SOUTHEAST WYOMING BY SUNDAY EVENING. THE STRONG WINDS WILL CONTINUE INTO EARLY MONDAY MORNING AND THEN SLOWLY SUBSIDE AS THE ARCTIC FRONT MOVES SOUTH ACROSS THE AREA. WYZ106-110-116-117-091100- /O.UPG.KCYS.HW.A.0019.141109T2200Z-141110T1700Z/ /O.NEW.KCYS.HW.W.0031.141109T2200Z-141110T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 151 PM MST SAT NOV 8 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM SUNDAY TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 8 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...VERY WINDY CONDITIONS ARE EXPECTED THROUGH TONIGHT WITH GUSTS AROUND 50 MPH LIKELY. WINDS WILL THEN BECOME STRONG BY SUNDAY AFTERNOON. THE STRONGEST WINDS WILL ARRIVE SUNDAY NIGHT AND CONTINUE INTO EARLY MONDAY MORNING. * WINDS...INCREASING TO 35 TO 45 MPH BY LATE SUNDAY AFTERNOON WITH GUSTS UP TO 70 MPH SUNDAY NIGHT. * IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A SIGNIFICANT BLOW-OVER RISK SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ TT
5 follow-up statements
081 WWUS75 KCYS 091034 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 334 AM MST SUN NOV 9 2014 ...STRONG GUSTY WINDS EXPECTED BY LATE THIS AFTERNOON THROUGH EARLY MONDAY MORNING... .AN APPROACHING ARCTIC COLD FRONT WILL RESULT IN A STRENGTHENING LOW LEVEL PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING TODAY. THIS WILL CAUSE WINDS TO INCREASE...ESPECIALLY IN WIND PRONE AREAS OF SOUTHEAST WYOMING BY THIS EVENING. THE STRONG WINDS WILL CONTINUE INTO EARLY MONDAY MORNING AND THEN SUBSIDE AS THE ARCTIC FRONT MOVES SOUTH ACROSS THE AREA. WYZ106-110-116-117-100000- /O.CON.KCYS.HW.W.0031.141109T2200Z-141110T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 334 AM MST SUN NOV 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST MONDAY... * TIMING...WINDS WILL BECOME STRONG BY LATE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED TONIGHT INTO EARLY MONDAY MORNING. * WINDS...INCREASING TO 35 TO 45 MPH BY LATE THIS AFTERNOON WITH LOCAL GUSTS FROM 60 TO 70 MPH OVERNIGHT. * IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A SIGNIFICANT BLOW-OVER RISK TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
305 WWUS75 KCYS 092025 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MST SUN NOV 9 2014 ...STRONG GUSTY WINDS EXPECTED BY LATE THIS AFTERNOON THROUGH EARLY MONDAY MORNING... .AN APPROACHING ARCTIC COLD FRONT WILL RESULT IN A STRENGTHENING LOW LEVEL PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING TODAY. THIS WILL CAUSE WINDS TO INCREASE...ESPECIALLY IN WIND PRONE AREAS OF SOUTHEAST WYOMING BY THIS EVENING. THE STRONG WINDS WILL CONTINUE INTO EARLY MONDAY MORNING AND THEN SUBSIDE AS THE ARCTIC FRONT MOVES SOUTH ACROSS THE AREA. WYZ115-101500- /O.EXB.KCYS.HW.W.0031.141109T2025Z-141110T1500Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 125 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST MONDAY. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED TONIGHT INTO EARLY MONDAY MORNING. * WINDS...35 TO 45 MPH THIS AFTERNOON WITH LOCAL GUSTS FROM 60 TO 70 MPH OVERNIGHT. * IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A SIGNIFICANT BLOW-OVER RISK TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-116-117-101500- /O.EXT.KCYS.HW.W.0031.141109T2025Z-141110T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 125 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST MONDAY... * TIMING...WINDS WILL CONTINUE TO INCREASE AFTERNOON WITH THE STRONGEST WINDS EXPECTED TONIGHT INTO EARLY MONDAY MORNING. * WINDS...35 TO 45 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH OVERNIGHT. * IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A SIGNIFICANT BLOW-OVER RISK TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
306 WWUS75 KCYS 092259 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MST SUN NOV 9 2014 ...STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY MONDAY MORNING... .AN APPROACHING ARCTIC COLD FRONT WILL CONTINUE TO APPROACH SOUTHEAST WYOMING TONIGHT. THIS WILL CAUSE WEST WINDS TO PERSIST...ESPECIALLY IN WIND PRONE AREAS OF SOUTHEAST WYOMING. THE STRONG WINDS WILL CONTINUE INTO EARLY MONDAY MORNING. AFTER THE ARCTIC FRONT MOVES THROUGH THE AREA ON MONDAY GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP ESPECIALLY IN THE SOUTHERN NEBRASKA PANHANDLE WHERE THEY MAY EXPERIENCE A COMBINATION OF STRONG WINDS AND WIND CHILLS IN THE SINGLE DIGITS. WYZ106-110-115>117-101400- /O.CON.KCYS.HW.W.0031.000000T0000Z-141110T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 359 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * TIMING...WEST WINDS WILL PERSIST TONIGHT AND CONTINUE THROUGH DAYBREAK. * WINDS...35 TO 45 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH OVERNIGHT. * IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A SIGNIFICANT BLOW-OVER RISK TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-101400- /O.NEW.KCYS.WI.Y.0016.141110T1700Z-141111T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 359 PM MST SUN NOV 9 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY. * TIMING...WIND SPEEDS WILL INCREASE MONDAY AFTERNOON * WINDS...NORTH WINDS AT 30 TO 35 MPH WITH SOME GUSTS UP TO 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ESPECIALLY ALONG INTERSTATE 80 OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
563 WWUS75 KCYS 100438 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 938 PM MST SUN NOV 9 2014 ...STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY MONDAY MORNING... .AN APPROACHING ARCTIC COLD FRONT WILL CONTINUE TO APPROACH SOUTHEAST WYOMING TONIGHT. THIS WILL CAUSE WEST WINDS TO PERSIST...ESPECIALLY IN WIND PRONE AREAS OF SOUTHEAST WYOMING. THE STRONG WINDS WILL CONTINUE INTO EARLY MONDAY MORNING. AFTER THE ARCTIC FRONT MOVES THROUGH THE AREA MONDAY MORNING...GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP ESPECIALLY IN THE SOUTHERN NEBRASKA PANHANDLE WHERE THEY MAY EXPERIENCE A COMBINATION OF STRONG WINDS AND WIND CHILLS IN THE SINGLE DIGITS. WYZ106-110-115>117-101245- /O.CON.KCYS.HW.W.0031.000000T0000Z-141110T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 938 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * TIMING...WEST WINDS WILL PERSIST TONIGHT AND CONTINUE THROUGH DAYBREAK. * WINDS...35 TO 45 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH OVERNIGHT. * IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A SIGNIFICANT BLOW-OVER RISK TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-101245- /O.CON.KCYS.WI.Y.0016.141110T1700Z-141111T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 938 PM MST SUN NOV 9 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... * TIMING...WIND SPEEDS WILL INCREASE MONDAY AFTERNOON * WINDS...NORTH WINDS AT 30 TO 35 MPH WITH SOME GUSTS UP TO 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ESPECIALLY ALONG INTERSTATE 80 OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
264 WWUS75 KCYS 101007 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 307 AM MST MON NOV 10 2014 ...STRONG WESTERLY WINDS HAVE ENDED ACROSS SOUTHEAST WYOMING... .AN ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. GUSTY NORTH WINDS WILL DEVELOP FOLLOWING THE PASSAGE OF THIS COLD FRONT...ESPECIALLY IN THE SOUTHERN NEBRASKA PANHANDLE WHERE WINDS WILL GUST TO 45 MPH. WYZ106-110-115>117-101115- /O.CAN.KCYS.HW.W.0031.000000T0000Z-141110T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 307 AM MST MON NOV 10 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS WILL CONTINUE TO DECREASE AND WILL NO LONGER CAUSE HAZARDOUS CONDITIONS. BREEZY NORTH WINDS WILL DEVELOP LATER THIS MORNING WITH THE PASSAGE OF AN ARCTIC COLD FRONT. $$ NEZ019>021-054-055-102300- /O.CON.KCYS.WI.Y.0016.141110T1700Z-141111T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 307 AM MST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING FOLLOWING THE PASSAGE OF AN ARCTIC COLD FRONT. * WINDS...NORTH WINDS AT 25 TO 35 MPH WILL GUST TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ESPECIALLY ALONG INTERSTATE 80 OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 8, 10:41 AM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Nov 8, 10:41 AM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MST SAT NOV 8 2014
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 307 AM MST SAT NOV 8 2014
A COUPLE SIGNIFICANT EVENTS IN THIS PERIOD. FOR TODAY HOWEVER IT
LOOKS TO BE A MILD DAY WITH LESS WIND AS THE CWA RESIDES UNDER A
RATHER DRY NWLY FLOW. SOME LOW CLOUDS OVER PARTS OF THE PANHANDLE
THIS MORNING WILL MOVE OUT LEAVING GENERALLY SUNNY SKIES ACROSS
THE AREA FOR THE DAY. QUIET WEATHER TONIGHT AS WELL THOUGH THERE
MAY BE SOME INCREASE IN WINDS AROUND THE SOUTHERN MTNS LATER
TONIGHT...A PRECURSOR OF THINGS TO COME. ANOTHER MILD DAY ON
SUNDAY BUT WINDS WILL BE ON THE INCREASE AROUND THE MTNS AS SFC
PRESSURE FALLS OCCUR OVER THE HIGH PLAINS IN RESPONSE TO AN
APPROACHING SHORTWAVE FROM THE PACIFIC NW. SFC PRESSURE GRADIENT
WILL INCREASE THROUGH SUNDAY EVENING WITH 700MB WIND APPROACHING
70KTS. GOOD DOWNWARD OMEGA OVER AND JUST EAST OF THE MTNS SHOULD
SET THE STAGE FOR A HIGH WIND EVENT ESPECIALLY IN THE WIND-PRONE
AREAS. AS A RESULT HAVE POSTED A HIGH WIND WATCH FOR LATE SUNDAY
AFTERNOON INTO MONDAY MORNING GIVEN THIS LIKELY SCENARIO.
EVEN BIGGER CHANGES THEN ARRIVE ON MONDAY AS A SURGE OF VERY COLD
AIR PLUNGES SOUTHWARD OUT OF CANADA AND DOWN THE HIGH PLAINS. COLD
FRONT SHOULD SWEEP ACROSS THE CWA MONDAY MORNING WITH TEMPERATURES
LIKELY FALLING THROUGH THE 20S OVER THE PLAINS DURING THE
AFTERNOON AS 700MB TEMPS FALL TO -8 TO -15 BY EVENING. UPSLOPE
FLOW BEHIND THE FRONT ALONG WITH SOME UPPER JET SUPPORT SHOULD
ALLOW FOR SOME SNOW TO FALL MAINLY OVER NORTHERN PARTS OF THE CWA
MONDAY AFTERNOON WITH A FEW INCHES OF ACCUMULATION ARE POSSIBLE.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 307 AM MST SAT NOV 8 2014
BY MONDAY EVENING OUR PROLONGED PERIOD OF FRIGID TEMPERATURES WILL
BE UNDERWAY WITH OVERNIGHT LOWS IN THE SINGLE DIGITS TO LOWER TEENS
MOST LOCATIONS EXPECTED BY DAYBREAK TUESDAY. DAYTIME HIGHS ON
TUESDAY WONT LIKELY GET OUT OF THE TEENS TO LOWER 20S ALONG AND
EAST OF THE LARAMIE RANGE WITH THE WARMEST AREAS BEING IN THE UPPER
20S TO MIDDLE 30S OVER PORTIONS OF WESTERN CARBON COUNTY.
WEDNESDAY LOOKS EVEN COLDER WITH SINGLE DIGITS MOST AREAS BY
DAYBREAK WEDNESDAY...WITH SUBZERO READINGS TO START THE DAY OVER
PORTIONS OF CONVERSE AND NIOBRARA COUNTIES AND LOWER TO MIDDLE
TEENS OVER WESTERN CARBON COUNTY. WE SHOULD SEE A SLIGHT WARM-UP
ON TEMPS BY LATE WEEK...BUT NOT NEAR AS WARM AS WHAT WE HAVE SEEN
THE PAST SEVERAL WEEKS. AS FOR PRECIPITATION...WE WILL GET
SEVERAL CHANCES AT SEEING SOME LIGHT SNOW MOST AREAS THROUGH THE
WEEK...ESPECIALLY ACROSS THE SOUTHERN AREAS AND JUST NORTH OF THE
PERSISTENT UPPER JETMAX THAT WILL REMAIN ORIENTED FROM THE PACIFIC
NORTHWEST SOUTHEASTWARD ACROSS COLORADO. ACCUMULATIONS FOR ANY ONE
PERIOD SHOULD REMAIN FAIRLY LIGHT BASED ON WHAT WE SEE AT THIS
TIME.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1036 AM MST SAT NOV 8 2014
VFR CONDITIONS ARE EXPECTED TO PREVAIL DURING THE NEXT 24 HOURS.
HOWEVER...WIND SPEEDS ARE EXPECTED TO INCREASE ACROSS THE RWL TAF
SITE STARTING LATE TONIGHT AND CONTINUING THROUGH 18Z. THESE
STRONGER WINDS ARE IN RESPONSE TO SOME STRONGER JET ENERGY MOVING
SOUTHEAST FROM MONTANA...AND THE POLAR AIR MOVING TOWARDS THE U.S.
&&
.FIRE WEATHER...
ISSUED AT 307 AM MST SAT NOV 8 2014
AFTERNOON RELATIVE HUMIDITIES WILL FALL TO AROUND 20 PERCENT OVER
PARTS OFF THE EASTERN PLAINS TODAY AND AGAIN SUNDAY. WINDS WILL BE
LIGHTER TODAY WHICH WILL ALLEVIATE CONCERNS. WINDS WILL INCREASE
SUNDAY AFTERNOON HOWEVER BUT SHOULD STAY OUT OF CRITICAL LEVELS
WHERE FUELS ARE STILL NOTED AS READY. TURNING MUCH COLDER MONDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
WYZ106-110-116-117.
NE...NONE.
&&
SHORT TERM...RAE
LONG TERM...JG
AVIATION...REC
FIRE WEATHER...RAEHazardous weather outlook, Nov 8, 3:51 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 351 AM MST SAT NOV 8 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-091200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 351 AM MST SAT NOV 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL PASS ACROSS MONDAY MORNING BRINGING MUCH COLDER TEMPERATURES AND SOME MAINLY LIGHT SNOWS MONDAY AFTERNOON AND NIGHT. VERY COLD TEMPERATURES WILL CONTINUE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ106-110-116-117-091200- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 351 AM MST SAT NOV 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS APPEAR TO BE A GOOD POSSIBILITY LATER SUNDAY AFTERNOON THROUGH SUNDAY NIGHT WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE PARTICULARLY IN WIND-PRONE AREAS. A STRONG COLD FRONT WILL THEN PASS ACROSS MONDAY MORNING BRINGING MUCH COLDER TEMPERATURES AND SOME MAINLY LIGHT SNOWS MONDAY AFTERNOON AND NIGHT. VERY COLD TEMPERATURES WILL CONTINUE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:39 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 10 hr |
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.